Bone-pain – a mixed blessing

By | August 2, 2014

When I didn’t experience a lot of fatigue or any bone-pain yesterday, I felt it was a mixed blessing. I wondered if the reason I wasn’t feeling it was because I had successfully managed the side effects (although that doesn’t describe the lack of fatigue) or was it that the Neulasta shot that came via express scripts (mailed) wasn’t stored properly such that it was ineffective?

This morning, when I started to feel the initial twinges of bone pain, I felt a bit of relief but also a bit of concern. The Neulasta is definitely working. This is a good thing. But everything seems to be running a day late (probably because of the later in the day infusion time). This means that my day early third infusion may feel like two days early infusion, and that would really suck. So, I’m crossing my fingers that the delayed onset was really just me managing the side effects better.

In looking at my medications records, it appears I did not take my NSAID before bed last night. I highly recommend the Dosecast app (available on both Android and iOS) for tracking when you actually take medication. I can never remember what pill I took when, so every time I take something I just click the “take” button in Dosecast. I can then look up when I took what, and I can print out a 30-day summary for my doctors. So when my primary care doc asked how often I was taking the heartburn medication, I could just show that particular medication to him on my phone. Very handy.

I’ve now taken my NSAID but cannot sit until it takes effect. I’m typing this from my husbands standing desk (handy that he has it!). I’m about to go out for a training walk with my iPod – which now has Warrior by Scandal loaded on it in addition to my regular mix of Bon Jovi and Bryan Adams. My walk may turn more into a moving dance than a walk!

In other notes, I’m going bald and my eyebrows are thinning. People say “you still have your eyebrows” as it seems mostly that I am the only that notices the difference. They look manicured now, and I haven’t waxed them in years! Last night when I pulled on my sleeping t-shirt I felt all prickly on the neck. I discovered that the act of pulling the shirt over my head dislodged a bunch of the remaining head stubble and embedded in the shirt collar. I had to put a buff on my head (head scarf) before putting on a clean shirt, so that I didn’t end up with hair in my shirt collar again! What is interesting is that I do seem to have a layer of baby fuzz on my head. So the hair that is falling out is being replaced with baby fuzz hair. It looks like I have more bald patches than hair patches now but the fuzz means it doesn’t feel that way.

Apply sunscreen to my head results in a hand full of little hairs!

IMG_3808

I am reminded with each new experience to that I am approaching this chemo thing (and cancer thing) with a sense of curiosity, and that is what is keeping me sane. Now I’m off for a walk/dance 🙂

 

 

2 thoughts on “Bone-pain – a mixed blessing

  1. Judy
    Hey Beck! I meant to respond the other day when you were talking about nose drip due to hair loss. I have been experiencing and processing this for quite a while as it seems that I have this odd clear liquid drip that just falls out of my nose. Reminded me of my old godmother, Mercedes, and other old aunties, who always kept a handkerchief tucked up their sleeves or in their bodices (who has bodices now, anyways???) (or handkerchiefs?? I still have some of the wee flimsy ones– or I did before our recent purge — and Nicky has often wondered what such a tiny thing served…). Now, thanks to you, I know that the reason that this (seemingly) sudden start had to do with post menopausal hair loss. Jeepers. How come no one ever mentions this???
    Reply

Leave a Reply

Your email address will not be published.